Rip Current, Eastern Monmouth
- When
- May 27, 5:00 PM EST to 7:00 PM EST
- Where
- Eastern Monmouth forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 40.288, -74.158 (the zone’s center; the record gives no point)
A 17-year-old boy drowned after getting caught in a rip current near Pier Village in Long Branch (Monmouth County) during the evening of May 27th. The boy's sister and an adult were also caught in the same rip current, but were rescued.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A 17-year-old boy drowned after getting caught in a rip current near Pier Village in Long Branch (Monmouth County) during the evening of May 27th. The boy's sister and an adult were also caught in the same rip current, but were rescued. His body was recovered on Saturday afternoon, June 2nd in nearly the same beach location in Long Branch.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 27, 4:35 PM EST, 25 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
535 PM EDT SUN MAY 27 2012
.SYNOPSIS...
A WARM FRONT FROM CENTRAL NEW JERSEY THROUGH SOUTHERN PENNSYLVANIA
WILL MOVE NORTH OF OUR REGION BY MORNING. BERMUDA HIGH PRESSURE WILL
DELIVER TYPICAL SUMMERLIKE HEAT AND HUMIDITY HERE MONDAY AND
TUESDAY. LOW PRESSURE IN QUEBEC WEDNESDAY WILL TRAIL A COLD FRONT
DOWN ALONG THE ATLANTIC COAST...POSSIBLY PERMITTING A BIT OF
BERYLS MOISTURE TO RIDE NORTH INTO OUR AREA BEFORE THE COLD FRONT
MOVES OFFSHORE WEDNESDAY NIGHT. WEAK HIGH PRESSURE AND MUCH LOWER
HUMIDITY WILL FOLLOW THURSDAY. LOW PRESSURE IN THE OHIO VALLEY
FRIDAY WILL MOVE TO NEW ENGLAND NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
IT WAS NOT AS UNSTABLE IN OUR REGION AT MID AFTERNOON TODAY AS IT
WAS 24 HOURS BEFORE. SURFACE BASED CAPE VALUES WERE AROUND 1500 TO
2500 J/KG IN OUR EASTERN PENNSYLVANIA COUNTIES THIS AFTERNOON
COMPARED TO VALUES OF 3000 TO 4000 J/KG ON SATURDAY AFTERNOON. ON
BOTH DAYS, CONDITIONS WERE INCREASINGLY STABLE TOWARD THE COAST.
ON SATURDAY AFTERNOON, THE FRONTAL BOUNDARY DROPPING INTO OUR REGION
FROM THE NORTH PROVIDED A TRIGGER FOR THUNDERSTORMS. WITH THE
BOUNDARY RETREATING TO THE NORTH THIS AFTERNOON, WE ARE LACKING A
FOCUSING MECHANISM. AS A RESULT, WE SHOULD SEE ONLY SCATTERED TO
ISOLATED SHOWERS AND THUNDERSTORMS INTO THIS EVENING, MAINLY IN
EASTERN PENNSYLVANIA AND NORTHERN NEW JERSEY. ANY THUNDERSTORMS THAT
DEVELOP SHOULD NOT BE AS STRONG AS THOSE THAT OCCURRED YESTERDAY.
NEVERTHELESS, VERY LOCALIZED DOWNPOURS REMAIN POSSIBLE.
ONCE WE LOSE THE DAYTIME HEATING, THE SCATTERED TO ISOLATED SHOWERS
AND THUNDERSTORMS ARE FORECAST TO DISSIPATE. WITH A FAIR AMOUNT OF
LOW LEVEL MOISTURE REMAINING, WE ARE EXPECTING SOME LOW CLOUDS AND
PATCHY FOG TO DEVELOP LATE TONIGHT.
IT WILL REMAIN MILD OVERNIGHT WITH TEMPERATURES DROPPING MAINLY INTO
THE MIDDLE AND UPPER 60S. READINGS MAY GET NO LOWER THAN 71 OR 72
DEGREES IN HIGHLY URBANIZED LOCATIONS.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
ANY LOW CLOUDS AND PATCHY FOG SHOULD LIFT AND DISSIPATE BY MID MORNING
ON MONDAY, THEN WE ARE ANTICIPATING A FAIR AMOUNT OF SUNSHINE.
TEMPERATURES ARE FORECAST TO SOAR TO AROUND 90 DEGREES. IT SHOULD
BE A LITTLE COOLER RIGHT ALONG THE COAST AND IN THE ELEVATED
TERRAIN.
WITH DEW POINT READINGS EXPECTED TO BE IN THE UPPER 60S ON MONDAY
AFTERNOON, HEAT INDEX VALUES SHOULD REACH THE MIDDLE 90S. BEING THAT
IT IS EARLY IN THE SEASON, HEAT INDEX VALUES IN THAT RANGE BEGIN TO
CAUSE CONCERN FOR OUR HIGHLY URBANIZED AREAS. AS A RESULT, WE HAVE
UPGRADED THE EXCESSIVE HEAT WATCH TO AN EXCESSIVE HEAT WARNING.
WITH THE HEAT AND HUMIDITY, ISOLATED AFTERNOON SHOWERS AND
THUNDERSTORMS ARE ANTICIPATED, AGAIN MAINLY IN EASTERN PENNSYLVANIA
AND NORTHERN NEW JERSEY.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
RIDGE ALOFT AND MUCH ABOVE NORMAL TEMPS THROUGH WEDNESDAY EVOLVES
INTO A STRONG TROUGH IN THE OHIO VALLEY FRIDAY WHICH LIFTS NEWD
INTO NEW ENGLAND BY SUNDAY. THIS WILL PERMIT TEMPS TO COOL TO NEAR
NORMAL FRIDAY THROUGH THE UPCOMING WEEKEND.
THIS FCST IS BASICALLY BLENDED HPC AND NCEP MOS GUIDANCE.
MONDAY NIGHT...IF TSTMS WERE TO GRAZE THE NRN FRINGE OF OUR AREA
DURING THE EVENING....VERY LARGE MID LVL LAPSE RATES AND BIG CAPE
WOULD MEAN SVR... BUT... THIS IS NOT A LIKELY OCCURRENCE IN OUR
AREA SINCE THE KI IS MODELED TO BE AROUND 25 WITH NO SFC FORCING
EVIDENT IN A GENERAL SW FLOW. FAIR...AND MUGGY WITH SOME LOW CLOUDS
AND FOG LATE.
TUESDAY...A HOT HUMID START TO BE INTERRUPTED AND PUNCTUATED BY
STRONG TSTMS WITH POCKETS OF EXCESSIVE RAIN POSSIBLE LATE IN THE
DAY OR AT NIGHT AHD OF THE APPROACHING CF.
WE HAVE THE HEAT WARNING OUT..ITS MARGINAL BUT DUE TO PERSISTENCE
OF THE VERY WARM PATTERN WE THINK ITS HELPFUL FOR THE URBAN CENTERS
IN EARLY SEASON WHEN THRESHOLDS ARE LOWER THAN DURING THE MID SUMMER
HEAT ACCLIMATIZATION.
WEDNESDAY...MORNING LINGERING SHOWERS AND ISO THUNDER SHOULD BE
PUSHING SEAWARD AND IT PROBABLY WILL HEAT UP DURING THE AFTN BUT
WITH LOWER DEWPOINTS. SO IT PROBABLY WONT FEEL AS OPPRESSIVE AS
MONDAY/TUESDAY.
THURSDAY... PICK OF THE WEEK IF YOU PREFER LIGHT WIND...LOW
HUMIDITY WITH PLENTY OF SUN. WEAK HIGH PRESSURE SPREADS TO OUR
NORTH.
FRIDAY INTO SATURDAY...THIS COULD BE AN INTERESTING EVENT HERE
WITH A STRONG SLY LLJ /SHEAR/ AND WHAT APPEARS TO ME TO BE DECENT
CONVECTIVE POTENTIAL. SEEMS LIKE AN EARLY SPRING STORM TO START
THE MONTH OF JUNE.
LATER SATURDAY INTO SUNDAY...BREEZY AND DRYING OUT.
&&
.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
MAINLY VFR CONDITIONS ARE ANTICIPATED FOR THE BALANCE OF THIS
AFTERNOON INTO THIS EVENING. SCATTERED TO ISOLATED THUNDERSTORMS MAY
BRING A BRIEF PERIOD OF MVFR OR IFR TO KRDG, KABE AND/OR KTTN
BETWEEN ABOUT 2000Z AND 2300Z. OF COURSE THE LOWER CONDITIONS ARE
CONTINGENT UPON A SHOWER OR THUNDERSTORM ACTUALLY PASSING OVER OR
VERY NEAR THE TAF SITES. WE ARE EXPECTING NO PRECIPITATION AT KPNE,
KPHL, KILG, KMIV AND KACY.
WITH A GOOD AMOUNT OF LOW LEVEL MOISTURE, WE ARE FORECASTING THE
POSSIBILITY OF LOW CLOUDS AND PATCHY FOG AGAIN FOR LATE TONIGHT INTO
MONDAY MORNING. CONDITIONS SHOULD IMPROVE DURING THE 1300Z TO 1500Z
TIME FRAME.
VFR CONDITIONS ARE EXPECTED FROM LATE MONDAY MORNING INTO MONDAY
AFTERNOON, WITH ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE AROUND
KRDG AND KABE. OUR REMAINING SIX TAF SITES SHOULD STAY RAIN FREE.
A LIGHT SOUTHWEST TO SOUTH FLOW IS EXPECTED THROUGH THE TAF PERIOD.
OUTLOOK...
MONDAY NIGHT...VFR CONDITIONS IN THE EVENING SHOULD GIVE WAY TO
MVFR AND IFR CONDITIONS IN LOW CLOUDS AND FOG. KPHL SHOULD REMAIN
VFR THROUGH ABOUT 0600 UTC TUESDAY...BEFORE MVFR/IFR CEILINGS
DEVELOP.
TUESDAY...ANY IFR CONDITIONS WOULD PREVAIL THROUGH ABOUT 1400Z
BEFORE CONDITIONS BECOME VFR. SHOWERS AND THUNDERSTORMS SHOULD BE
WIDESPREAD LATE IN THE DAY OR AT NIGHT WITH LOCAL ASSOCIATED LIFR
CONDITIONS AND GUSTY WINDS. SW WIND G15-20 KT IN THE AFTN AND
LOCALLY STRONGER IN TSTMS.
WEDNESDAY...MVFR CONDITIONS ARE EXPECTED IN THE MORNING...WITH
MAINLY VFR CONDITIONS IN THE LATE MORNING AND AFTERNOON. LINGERING
MORNING SHOWERS AND SCT THUNDERSTORMS SHOULD BE MOVING OFFSHORE BY
AFTN.
THURSDAY...VFR CONDITIONS ARE EXPECTED.
FRIDAY...VFR CIGS PROBABLY BECOME MVFR CONDS IN SHOWERS AND ISOLATED
TSTMS WITH GUSTY S OR SE WINDS.
&&
.MARINE...
A LIGHT SOUTH TO SOUTHWEST FLOW, MOSTLY AT 10 KNOTS OR LESS, IS
EXPECTED FOR TONIGHT AND MONDAY. THE WIND MAY FAVOR THE SOUTHEAST ON
MONDAY AFTERNOON ON DELAWARE BAY. WAVE HEIGHTS ARE FORECAST TO BE
MAINLY 3 TO 4 FEET ON OUR OCEAN WATERS AND 1 TO 2 FEET ON DELAWARE
BAY.
OUTLOOK...
THE GRIDS HAVE SOME 5 FT SEAS AT TIMES MON NIGHT INTO TUE NIGHT
AND WIND GUSTS OCCASIONALLY AROUND 25 KTS IN PERSISTENT SLY FLOW
AHD OF THE COLD FRONT. WE PROBABLY WILL ISSUE AN SCA FOR A PORTION
OF THIS PERIOD IN FUTURE CWF ISSUANCE'S.
THURSDAY PROBABLY SETTLES DOWN IN ADVANCE OF WHAT COULD BE A
DECENT LOW PRESSURE SYSTEM MOVING NE FROM KY ON FRIDAY.
FRIDAY...APPEARS TO BE A SOLID SCA AND POSSIBLE STRONG TSTM
ASSOCIATED WITH DEVELOPING LOW PRES MOVING JUST TO OUR NW.
&&
.HYDROLOGY...
WFRONT APPEARS TO BECOMING ACTIVE NOW FROM N OF KRDG-KABE. SLOW
MOVERS AND SOME FLOOD POTENTIAL BEFORE DIURNAL DECAY THIS EVENING.
POCKETS OF POTENTIALLY EXCESSIVE RAIN STILL EXPECTED TO OCCUR
FROM TIME TO TIME THIS WEEK BUT IN DIFFERENT AREAS...LATE TUESDAY
OR EARLY WEDNESDAY AND THEN POSSIBLY AGAIN FRIDAY OR EARLY SATURDAY.
HIGH PWAT ON THE ORDER OF 1.5 TO 2 INCHES AND GENERALLY SLOW
MOVERS THRU TUE AND THEN BETTER FORCING ON WED AND FRI.
EML IS NOTABLE HERE ON MONDAY BUT KI LOOKS TOO LOW FOR THE
THICKNESS AND WITH NO APPARENT FORCING...THE OPPORTUNITY FOR A
SLOW MOVING HUGE TSTM IS LIMITED.
BERYL MAY LEAK SOME ADDITIONAL MOISTURE NWD AHD OF OUR WEDNESDAY
CFP WHICH COULD ENHANCE THE CONVECTIVE RAINFALL.
MORE AS TIME ALLOWS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING FROM NOON MONDAY TO 7 PM EDT TUESDAY
FOR PAZ067>071.
NJ...EXCESSIVE HEAT WARNING FROM NOON MONDAY TO 7 PM EDT TUESDAY
FOR NJZ015-017>019.
DE...EXCESSIVE HEAT WARNING FROM NOON MONDAY TO 7 PM EDT TUESDAY
FOR DEZ001.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...DRAG
NEAR TERM...IOVINO
SHORT TERM...IOVINO
LONG TERM...DRAG
AVIATION...DRAG/IOVINO
MARINE...DRAG/IOVINO
HYDROLOGY...HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 416 PM EDT SUN MAY 27 2012 NJZ001-007>010-PAZ054-055-062-282030- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-NORTHAMPTON- 416 PM EDT SUN MAY 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING MAY CONTAIN VERY HEAVY RAIN...WHICH COULD RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS MAY PRODUCE VERY HEAVY RAIN... WHICH COULD RESULT IN LOCALIZED FLOODING...PARTICULARLY TUESDAY AFTERNOON AND NIGHT AND POSSIBLY AGAIN LATER FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DEZ001-NJZ015-017>019-PAZ067>071-282030- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 416 PM EDT SUN MAY 27 2012 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON MONDAY TO 7 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING NEAR TRENTON MAY PRODUCE VERY HEAVY RAIN...WHICH COULD RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. SHOWERS AND THUNDERSTORMS MAY PRODUCE VERY HEAVY RAIN...WHICH COULD RESULT IN LOCALIZED FLOODING LATE TUESDAY INTO EARLY WEDNESDAY AND AGAIN LATER FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DEZ002-003-282030- KENT-INLAND SUSSEX- 416 PM EDT SUN MAY 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE AND SOUTHERN DELAWARE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS MAY PRODUCE VERY HEAVY RAIN...WHICH COULD RESULT IN LOCALIZED FLOODING LATE TUESDAY INTO WEDNESDAY MORNING...AND AGAIN LATER FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MDZ008-012-015-019-020-NJZ012-013-016-020>023-027-PAZ060-061-282030- CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH- SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON- BERKS-LEHIGH- 416 PM EDT SUN MAY 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS MAY PRODUCE VERY HEAVY RAIN THIS AFTERNOON AND EVENING...FROM OCEAN COUNTY NORTHWARD WHICH COULD RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS MAY PRODUCE VERY HEAVY RAIN...WHICH COULD RESULT IN LOCALIZED FLOODING LATE TUESDAY INTO EARLY WEDNESDAY AND AGAIN LATER FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DEZ004-NJZ014-024>026-282030- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 416 PM EDT SUN MAY 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS MAY PRODUCE VERY HEAVY RAIN THIS AFTERNOON AND EVENING...WHICH COULD RESULT IN LOCALIZED FLOODING COASTAL OCEAN AND EASTERN MONMOUTH COUNTIES. IN ADDITION...THERE IS A MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND SCATTERED THUNDERSTORMS MAY PRODUCE VERY HEAVY RAIN...WHICH COULD RESULT IN LOCALIZED FLOODING TUESDAY NIGHT OR WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ430-431-450>455-282030- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 416 PM EDT SUN MAY 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DRAG
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
456 PM EDT SUN MAY 27 2012
PAZ060-272145-
BERKS PA-
456 PM EDT SUN MAY 27 2012
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF BERKS COUNTY...
AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM MOVING INTO THE FAR WESTERN TIP OF BERKS
COUNTY...MOVING SOUTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR
STRAUSSTOWN AROUND 530 PM AND WOMELSDORF AROUND 545 PM. ANOTHER
THUNDERSTORM WAS NOT TO FAR SOUTHEAST OF THIS ONE AND WILL TRACK
VERY CLOSE TO READING.
VERY HEAVY RAIN WILL FALL FROM THIS STORM, AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
LOCAL WIND GUSTS UP TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS
STORM. CLOUD TO GROUND LIGHTNING IS OCCURRING. DO NOT SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS, MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
LAT...LON 4052 7635 4052 7624 4054 7622 4054 7617
4057 7611 4051 7581 4026 7607 4029 7613
4036 7621 4038 7626 4049 7643 4050 7643
FORECASTER: GORSEThe national radar mosaic for the moment the first event began.
1 rip current. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Rip Current, Eastern Monmouth | 2012-05-27 | 17 | Male | In Water | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2012Every state in 2012This day in weather historyWarnings in New Jersey, May 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 382807.